Wildfire, Warren
- When
- April 19, 1:30 PM EST to 10:00 PM EST
- Where
- Warren County, Franklin Grove
- Reported by
- NEWSPAPER
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
A lightning strike started a forest fire in Hardwick Township. The fire consumed three acres before it was contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lightning strike started a forest fire in Hardwick Township. The fire consumed three acres before it was contained. It was stopped about 300 feet from a home. The fire was under control during the that evening (the 19th). Other lightning strikes started small fires in Montague and Lake Owassa in Sussex County. These fires caused little damage and threatened no properties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 19, 9:44 AM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1044 AM EDT FRI APR 19 2002 UPDATED THE ZONES/RDF/CCF/SFP TO MAKE MINOR ADJ TO TEMPS...AND ADD A BIT OF ENHANCED WORDING TO NWRN ZONES WHERE SPC HAS SLGT RISK. PREV AFD IS BLO... ***************************************************************** THE FINAL DAY OF OUR CURRENT HEAT WAVE SHOULD SEE TEMPS RISE TO NEAR RECORD LEVELS AGAIN. WE WON/T HEADLINE THE POTENTIAL FOR RECORDS BEING THAT MOST (IF NOT ALL) OF OUR MAIN CLIMATOLOGICAL STATIONS SHOULD COME UP A DEGREE OR TWO SHORT. AGAIN BASED ON THE IDEA THAT WE/LL SEE A FAIR AMOUNT OF SUNSHINE AND ATMOSPHERIC MIXING TODAY... AND WITH TEMPS AT 850 MB RIGHT AROUND +15C...WE/LL GO WITH A NEAR 90 MAXIMUM FOR PHL. ANOTHER FACTOR FOR USING 90 ONE MORE TIME IS THAT THERE WERE SEVERAL HIGHS IN THE LOWER 90S ON THURSDAY UPSTREAM IN THE MIDDLE MISSISSIPPI RIVER VALLEY. THE CONVECTION PRESENTLY PASSING ACROSS LOWER MICHIGAN AND LAKE HURON WILL STAY WELL TO OUR NORTH. HOWEVER...THERE APPEARS TO BE A NUMBER OF OUTFLOW BOUNDARIES TO THE SOUTHEAST AND SOUTH OF THE SYSTEM. THEY MAY VERY WELL BE MORE OF A FOCUSING MECHANISM FOR TODAY/S CONVECTION THAN THE ACTUAL COLD FRONT TONIGHT. WITH THAT IDEA IN MIND...WE/LL KEEP CHANCE POPS FOR CONVECTION NORTHWEST OF ILG...PHL AND TTN FOR THIS AFTERNOON. WE/LL WORD IT AS A LATE DAY CHANCE ELSEWHERE. IN THE TONIGHT PERIOD WE/LL SIMPLY MENTION A CHANCE OF PRECIP IN THE EVENING. THE FRONT SHOULD BE DOWN INTO THE LEHIGH VALLEY AROUND 800 OR 900 PM AND INTO SOUTHERN DELAWARE BY 300 OR 400 AM. AGAIN...WITH THE IDEA THAT MUCH OF THE CONVECTION WILL BE OUT AHEAD OF THE ACTUAL FRONT IT SEEMS REASONABLE NOT TO MENTION PRECIP THROUGHOUT THE ENTIRE TONIGHT PERIOD. THE FRONT SHOULD CONTINUE TO DRIFT TO THE SOUTH ON SATURDAY. THERE/S SOME HINT THAT A WEAK SURFACE WAVE MIGHT PASS BY TO OUR SOUTH ALONG THE BOUNDARY ON SATURDAY. AS A RESULT...WE/LL MENTION A CHANCE OF SHOWERS IN OUR EXTREME SOUTHERN ZONES FOR THAT TIME. DRY AIR SHOULD NOSE DOWN INTO OUR FORECAST AREA FOR SATURDAY NIGHT INTO THE EARLY PART OF SUNDAY. WE/LL MAINTAIN THE CHANCE OF RAIN FOR SUNDAY INTO SUNDAY NIGHT AS A MORE SIGNIFICANT SURFACE WAVE MOVES ALONG THE FRONT...PASSING IN THE VICINITY OF OUR REGION ON SUNDAY NIGHT. THE ZONE FORECASTS WILL BE ISSUED AROUND 400. .PHI...NONE. IOVINO
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-200100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1106 AM EDT FRI APR 19 2002 ...STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER EASTERN PENNSYLVANIA MUCH OF NEW JERSEY DELAWARE AND NORTHEASTERN MARYLAND... A COLD FRONT WILL APPROACH THE NORTHERN MID ATLANTIC AREA AND PASS SOUTHEASTWARD THROUGH THE REGION THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THE COLD FRONT. THUNDERSTORMS ARE POSSIBLE IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN SOUTHERN NEW JERSEY...DELAWARE AND NORTHEASTERN MARYLAND THE BEST CHANCE FOR THUNDERSTORMS IS LATER THIS AFTERNOON AND EARLY TONIGHT. AT THIS TIME THE PRIMARY THREAT FOR ANY SEVERE THUNDERSTORMS IS THOUGHT TO BE OVER EASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY WHERE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE STORMS. OTHER STRONG THUNDERSTORMS COULD FORM OVER...OR MOVE EASTWARD INTO...THE DELMARVA PENINSULA. HOWEVER ANY THUNDERSTORMS THAT AFFECT THE REGION TODAY MAY BE ACCOMPANIED BY STRONG WIND GUSTS...HAIL...LOCALIZED HEAVY RAIN...AND DANGEROUS LIGHTNING. IF YOU OBSERVE THREATENING WEATHER SEEK SHELTER AT ONCE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-200130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1206 PM EDT FRI APR 19 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM FOR PORTIONS OF NORTHEASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY INCLUDING THE FOLLOWING COUNTIES... IN NORTHEASTERN PENNSYLVANIA... CARBON...AND MONROE. IN NORTHWESTERN NEW JERSEY... SUSSEX. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING WITH SOME OF THESE THUNDERSTORMS. THESE THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A COLD FRONT ENTERING THE REGION FROM THE NORTHWEST. OTHER THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEASTERN PENNSYLVANIA THE REST OF NEW JERSEY DELAWARE AND NORTHEASTERN MARYLAND...AND ADDITIONAL SEVERE WEATHER WATCHES ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292608.